Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 5, NWS Billings, MT

January 9, 2007Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this high wind warning at Jan 9, 2007, 9:45 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 25 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 9, 2007, 9:45 AM MST (16:45 UTC)
Expired
Jan 10, 2007, 11:00 AM MST
In force
25 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 11:55 PM MSTNON-TSTM WND GST 762 S Nye, MT
Jan 10, 3:50 AM MSTHIGH SUST WINDS 52Livingston, MT
Jan 10, 4:30 AM MSTHIGH SUST WINDS 553 E Livingston, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 4.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2007-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2007-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 091645
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
945 AM MST TUE JAN 9 2007

.CONDITIONS FOR STRONG WINDS WILL INCREASE TODAY ACROSS SOUTH
CENTRAL MONTANA. THIS WILL CAUSE VERY STRONG WINDS THROUGH TONIGHT 
IN THE UPPER YELLOWSTONE AND STILLWATER VALLEYS.

MTZ065-100100-
/O.UPG.KBYZ.HW.A.0003.070110T0100Z-070110T1500Z/
/O.NEW.KBYZ.HW.W.0005.070109T1645Z-070110T1500Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
945 AM MST TUE JAN 9 2007

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS WILL CONTINUE ACROSS THE LIVINGSTON VICINITY TODAY
AND INCREASE TONIGHT. EXPECT SUSTAINED SOUTHWEST WINDS FROM 30 TO
40 MPH TODAY WITH GUSTS TO 55 MPH. WINDS ARE EXPECTED TO INCREASE
THIS EVENING REACHING 35 TO 45 MPH WITH GUSTS TO 75 MPH. WINDS
WILL DECREASE WEDNESDAY MORNING AS A COLD FRONT MOVES INTO THE
REGION.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
OR USE ALTERNATE ROUTES UNTIL THE WINDS SUBSIDE.

$$

MTZ066-100100-
/O.UPG.KBYZ.HW.A.0003.070110T0100Z-070110T1500Z/
/O.NEW.KBYZ.HW.W.0005.070109T1645Z-070110T1500Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
945 AM MST TUE JAN 9 2007

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO NEAR 65 MPH WERE
OCCURRING NEAR NYE THIS MORNING. THESE STRONG WINDS WILL CONTINUE
THROUGH THE DAY AND INCREASE TONIGHT REACHING SUSTAINED SPEEDS UP
TO 55 MPH WITH GUSTS TO 80 MPH POSSIBLE. THE STRONGEST WINDS ARE
EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH
SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF
FIDDLER CREEK ROAD.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE. WINDS WILL DECREASE WEDNESDAY MORNING AS
A COLD FRONT MOVES INTO THE REGION.

$$
4 follow-up statements
000 
WWUS75 KBYZ 100203
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
703 PM MST TUE JAN 9 2007

.SOUTHWEST WINDS CONTINUE TO GUST TO 60 MPH AT LIVINGSTON AND NEAR
70 MPH IN NYE THIS EVENING. SURFACE ANALYSIS CONTINUES TO SHOW LOW
PRESSURE TO THE NORTHWEST OF THE AREA OVER SOUTHWEST CANADA. THIS
PATTERN REMAINS FAVORABLE FOR STRONG WINDS TO CONTINUE ALONG THE
FRONT RANGE OF THE BEARTOOTH AND ABSAROKA MOUNTAINS THROUGH
TONIGHT. AS THE LOW PRESSURE CENTER MOVES NORTHEAST OF THE REGION
A COLD FRONT WILL SWEEP INTO THE REGION ALLOWING WIND SPEEDS TO
DIMINISH DURING THE MORNING HOURS WEDNESDAY.

MTZ065-101315-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-070110T1500Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
703 PM MST TUE JAN 9 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

STRONG WINDS WILL CONTINUE ACROSS THE LIVINGSTON VICINITY TONIGHT.
EXPECT SUSTAINED SOUTHWEST WINDS REACHING 35 TO 45 MPH WITH
GUSTS TO AROUND 75 MPH. WINDS WILL DECREASE WEDNESDAY MORNING AS
A COLD FRONT MOVES INTO THE REGION.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION OR USE ALTERNATE ROUTES UNTIL THE WINDS
SUBSIDE...ESPECIALLY ALONG PORTIONS OF INTERSTATE 90 BETWEEN
SPRINGDALE AND LIVINGSTON WHERE EXTREME CROSS WINDS ARE LIKELY.

$$

MTZ066-101315-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-070110T1500Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
703 PM MST TUE JAN 9 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

STRONG WINDS WILL CONTINUE ACROSS THE LIVINGSTON VICINITY TONIGHT.
EXPECT SUSTAINED SOUTHWEST WINDS REACHING 35 TO 45 MPH WITH
GUSTS TO AROUND 80 MPH. WINDS WILL DECREASE WEDNESDAY MORNING AS A
COLD FRONT MOVES INTO THE REGION.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS75 KBYZ 101119
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
419 AM MST WED JAN 10 2007

.A VERY STRONG WINTER STORM MOVING INTO THE AREA WILL CONTINUE TO
CAUSE VERY STRONG WINDS IN THE UPPER YELLOWSTONE AND STILLWATER
VALLEYS THIS MORNING. THE WINDS ARE EXPECTED TO BE STRONG THROUGH
THE DAY...BUT DROP BELOW WARNING CRITERIA BY MID MORNING.

MTZ065-101500-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-070110T1500Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
419 AM MST WED JAN 10 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

SUSTAINED WINDS OF 40 TO 60 MPH GUSTING UP TO NEAR 75 MPH ARE
EXPECTED TO CONTINUE THROUGH AROUND 8 AM THIS MORNING. THE WINDS
ARE THEN EXPECTED TO DECREASE TO BELOW HIGH WIND CRITERIA...BUT
WILL CONTINUE FROM THE WEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45
MPH.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION OR USE ALTERNATE ROUTES UNTIL THE WINDS SUBSIDE...
ESPECIALLY ALONG PORTIONS OF INTERSTATE 90 BETWEEN SPRINGDALE AND
LIVINGSTON WHERE EXTREME CROSS WINDS ARE LIKELY.

$$

MTZ066-101500-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-070110T1500Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
419 AM MST WED JAN 10 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

SUSTAINED WINDS OF 40 TO 60 MPH GUSTING UP TO NEAR 75 MPH ARE
STILL EXPECTED THROUGH AROUND 8 AM THIS MORNING. THE WINDS ARE
THEN EXPECTED TO DECREASE TO VALUES BELOW HIGH WIND CRITERIA...BUT
WILL CONTINUE FROM THE WEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45
MPH.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS75 KBYZ 101439
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
739 AM MST WED JAN 10 2007

.A VERY STRONG WINTER STORM MOVING INTO THE AREA WILL CONTINUE TO
CAUSE VERY STRONG WINDS IN THE UPPER YELLOWSTONE AND STILLWATER
VALLEYS THIS MORNING. THE WINDS ARE EXPECTED TO BE STRONG THROUGH
THE DAY...BUT DROP BELOW WARNING CRITERIA BY LATE MORNING.

MTZ065-101800-
/O.EXT.KBYZ.HW.W.0005.000000T0000Z-070110T1800Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
739 AM MST WED JAN 10 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

SUSTAINED WINDS OF 40 TO 60 MPH GUSTING UP TO NEAR 75 MPH ARE
EXPECTED TO CONTINUE THROUGH AROUND 11 AM. THE WINDS ARE THEN
EXPECTED TO DECREASE TO BELOW HIGH WIND CRITERIA...BUT WILL
CONTINUE FROM THE WEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45
MPH.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION OR USE ALTERNATE ROUTES UNTIL THE WINDS SUBSIDE...
ESPECIALLY ALONG PORTIONS OF INTERSTATE 90 BETWEEN SPRINGDALE AND
LIVINGSTON WHERE EXTREME CROSS WINDS ARE LIKELY.

$$

MTZ066-101800-
/O.EXT.KBYZ.HW.W.0005.000000T0000Z-070110T1800Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
739 AM MST WED JAN 10 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

SUSTAINED WINDS OF 40 TO 60 MPH GUSTING UP TO NEAR 75 MPH ARE
STILL EXPECTED THROUGH AROUND 11 AM. THE WINDS ARE THEN EXPECTED
TO DECREASE TO VALUES BELOW HIGH WIND CRITERIA... BUT WILL
CONTINUE FROM THE WEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45
MPH.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS75 KBYZ 101757
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1057 AM MST WED JAN 10 2007

.WINDS WILL DECREASE OVER THE UPPER YELLOWSTONE AND UPPER
STILLWATER RIVER VALLEYS TODAY AS A COLD FRONT APPROACHES THE
AREA. 

MTZ065-101900-
/O.EXP.KBYZ.HW.W.0005.000000T0000Z-070110T1800Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
1057 AM MST WED JAN 10 2007

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. 

SOUTHWEST WINDS WILL DECREASE THE REST OF THE DAY. EXPECT WIND
SPEEDS TO DECREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH BY MID
AFTERNOON. THE WINDS WILL TURN TO THE NORTH LATE THIS AFTERNOON AS
A COLD FRONT MOVES IN.

$$

MTZ066-101900-
/O.EXP.KBYZ.HW.W.0005.000000T0000Z-070110T1800Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
1057 AM MST WED JAN 10 2007

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. 

SOUTHWEST WINDS WILL DECREASE THE REST OF THE DAY. EXPECT WIND
SPEEDS TO DECREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH BY MID
AFTERNOON. THE WINDS WILL TURN TO THE NORTH LATE THIS AFTERNOON AS
A COLD FRONT MOVES IN.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 9, 9:22 AM MST, 23 minutes earlier.

Area forecast discussion, Jan 9, 9:22 AM MST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
922 AM MST TUE JAN 9 2007

.SHORT TERM...VALID FOR TDY AND WED...

UPDATE THIS MORNING...MAINLY TO ISSUE HIGH WIND HIGHLIGHTS. REST
OF FORECAST IN GOOD SHAPE.

GAP FLOW AREAS ALREADY BLOWING GOOD EARLY THIS MORNING. LIVINGSTON
REPORTING SUSTAINED OVER 30 MPH...GUSTS TO 55 MPH ALREADY NEAR NYE.
OBSERVATIONS NOTE PRESSURES FALLING ALONG LEE SIDE OF ROCKIES WITH
PROGS INDICATING GOOD WARM AIR ADVECTION AT MID LEVELS. EXPECT
WIND ADVISORY OR BETTER CRITERIA TO BE HIT TODAY IN GAP AREAS
WITH GOOD VERTICAL PROFILES. WARM AIR ADVECTION DECREASES TONIGHT
WITH COLD ADVECTION LATE...BUT MID LEVEL FLOW TURNS MORE WESTERLY
WITH 55 TO 60 KTS LATE TONIGHT....WOULD EXPECT GUSTS HITTING HIGH
WIND CRITERIA LATER TONIGHT. WILL ISSUE HIGH WIND WARNING NOW AND
WORD ACCORDINGLY.

OTHERWISE...INHERITED FORECAST LOOKS GOOD. NEWEST DATA IN SO FAR
CONSISTENT WITH PAST RUNS AND WE ARE ANTICIPATING POSSIBLY ISSUING
WINTER STORM WATCHES THIS AFTERNOON FOR MOUNTAINS AND FOOTHILLS
AND OTHER SOUTHERN SECTIONS OF OUR FORECAST AREA FOR APPROACHING
ARCTIC AIR AND ASSOCIATED STORM SYSTEM LATE WEDNESDAY INTO
THURSDAY. TESAR

.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...

THE EXTENDED FORECAST PERIOD BEGINS THURSDAY WITH WHAT CONTINUES
TO LOOK LIKE A GOOD PERIOD FOR SNOW IN THE FAVORED UPSLOPE AREAS
AND ADJOINING LOCATIONS. HAVE CONTINUED TO INCREASE PRECIPITATION
CHANCES FOR THURSDAY AND STARTED TO INCREASE ACCUMULATIONS TO GET
IN THE BALL PARK FOR FUTURE SHIFTS. THE WRF MODEL IS TRENDING
TOWARD THE GFS MODEL AS FAR AS HOW IT TREATS THE UPPER LEVEL LOW
AND THE PLACEMENT OF PRECIPITATION ACROSS THE AREA. WILL SIDE
WITH THE RECENT GFS MODEL RUNS WHICH HAVE CONSISTENTLY BEEN
HITTING THE NORTHEAST FACING AREAS OF THE BEARTOOTH AND BIG HORN
MOUNTAINS WITH PRECIPITATION. MODEL DIFFERENCES HAVE BEEN EVIDENT
BOTH IN HOW THE SURFACE HIGH PRESSURE BRINGS THE COLD AIR INTO THE
AREA AND IN HOW THE UPPER LEVEL LOW CLOSES OFF OVER IDAHO IN THE
GFS MODEL CREATING A BROAD AREA OF UPPER LEVEL SUPPORT FOR UPWARD
MOTION OVER WESTERN AND CENTRAL MONTANA. AT THIS TIME...WILL
CONTINUE TO HIGHLIGHT THE THURSDAY PERIOD IN THE HAZARDOUS WEATHER
OUTLOOK.

AS THE UPPER LEVEL TROUGH DIGS FARTHER SOUTH THURSDAY NIGHT...WILL
HAVE SLIGHTLY DECREASED PRECIPITATION CHANCES. WILL KEEP
ACCUMULATING SNOWS IN THE BIG HORN MOUNTAINS AND NEAR
SHERIDAN...BUT ELSEWHERE EXPECT THAT VERY COLD AIR WILL BE
ENTRENCHED ENOUGH TO KEEP SNOW RATIOS QUITE LOW.

FRIDAY THROUGH MONDAY...HAVE MADE VERY LITTLE CHANGE TO THE
INHERITED FORECAST THIS MORNING. GENERALLY THE MEDIUM RANGE
MODELS ARE IN AGREEMENT AS TO HOW THE UPPER LEVEL TROUGH WILL
EJECT EAST ACROSS THE FORECAST AREA THROUGH SATURDAY NIGHT. GFS
ENSEMBLE SPREAD THEN INCREASES A BIT SUNDAY AS A GROUP OF MEMBERS
INDICATE A SHORT-WAVE MOVING SOUTH THAT WILL BRING A REINFORCING
SHOT OF COLD AIR SUNDAY NIGHT AND MONDAY. THIS WAVE WILL HELP TO
KEEP THE COLD AIR UP AGAINST THE ROCKIES AND HOLD OFF WARM AIR
ADVECTION ASSOCIATED WITH THE UPPER LEVEL RIDGE ALONG THE PACIFIC
COAST.

TEMPERATURES DURING THE EXTENDED FORECAST PERIOD WILL BE GENERALLY
10 TO 20 DEGREES BELOW NORMAL FOR BOTH THE HIGHS AND LOWS EACH
DAY. CARPENTER

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT. ISOLATED SNOW
SHOWERS WITH LOCALIZED MOUNTAIN OBSCURATION WILL BE POSSIBLE OVER
THE BEARTOOTH...ABSAROKA AND CRAZY MOUNTAINS TODAY AND TONIGHT.
EXPECT GUSTY WIND CONDITIONS TO REDEVELOP IN THE UPPER YELLOWSTONE
AND UPPER STILLWATER RIVER VALLEYS BY LATE THIS MORNING...WITH THE
STRONGEST WINDS EXPECTED OVERNIGHT TONIGHT. CARPENTER

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY WED     THU     FRI     SAT     SUN     MON
-------------------------------------------------------
BIL 046 033/044 006/006 910/008 907/013 903/016 003/013
    0/N 02/S    67/S    32/S    12/S    22/S    22/S
LVM 046 034/038 005/006 907/007 906/014 902/018 901/018
    0/N 05/O    77/S    42/S    21/B    22/S    22/S
HDN 046 028/045 005/006 911/006 907/012 904/015 001/012
    0/B 02/S    74/S    22/S    22/S    22/S    22/S
MLS 041 022/042 004/007 913/005 910/013 909/014 903/012
    0/B 02/S    33/S    21/M    21/B    22/S    22/S
4BQ 043 023/043 007/008 912/007 909/014 906/015 901/014
    0/B 00/B    33/S    32/S    22/S    22/S    22/S
BHK 039 019/046 002/004 915/005 913/010 911/012 905/010
    0/B 02/S    23/S    21/M    21/B    22/S    12/S
SHR 041 018/043 007/008 911/004 912/013 906/016 901/013
    0/B 00/B    77/S    64/S    22/S    22/S    22/S

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY FOR
      ZONES 65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jan 9, 3:41 AM MST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
341 AM MST TUE JAN 9 2007

MTZ028>042-056>058-063>068-WYZ098-099-101045-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
341 AM MST TUE JAN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED
TODAY IN THE LIVINGSTON AND NYE AREAS. THE WINDS ARE DUE TO AN
APPROACHING STRONG STORM SYSTEM. WINDS MAY BECOME VERY STRONG
OVERNIGHT TONIGHT...POSSIBLY INCREASING TO 30 TO 45 MPH WITH GUSTS
UP TO 70 MPH. THE PERIOD OF STRONGEST WINDS IS EXPECTED TO BE FROM
AROUND MIDNIGHT TONIGHT TO AROUND 9 AM WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT IS STILL EXPECTED TO PUSH ACROSS THE AREA LATE
IN THE DAY WEDNESDAY. THIS FRONT WILL BRING A SIGNIFICANT CHANGE
IN THE WEATHER FOR THE REMAINDER OF THE WEEK. TEMPERATURES IN THE
40S WEDNESDAY WILL DROP INTO THE SINGLE DIGITS WEDNESDAY NIGHT.
HIGH TEMPERATURES THURSDAY AND FRIDAY WILL ONLY BE IN THE SINGLE
DIGITS ABOVE ZERO...WITH LOW TEMPERATURES IN THE SINGLE DIGITS TO
TEENS BELOW ZERO.

ACCUMULATING SNOW IS ALSO EXPECTED WITH THIS STORM SYSTEM. THE
TIME FRAME FOR THE HEAVIEST SNOW LOOKS TO BE FROM WEDNESDAY NIGHT
INTO THURSDAY NIGHT. DURING THIS TIME...NORTHERN FACING SLOPES OF
THE ABSAROKA AND BEARTOOTH MOUNTAINS COULD RECEIVE AROUND A FOOT
OF SNOW. THE ADJACENT FOOTHILLS...INCLUDING THE RED LODGE AREA
COULD RECEIVE FROM 4 TO 8 INCHES OF SNOW. ACCUMULATIONS ARE
EXPECTED TO BE LESS AT LOWER ELEVATIONS NORTH AND EAST OF THE
MOUNTAINS...WITH 1 TO 3 INCHES OF SNOW POSSIBLE. THE EXACT
STRENGTH AND LOCATION OF THE STORM REMAINS UNCERTAIN AT THIS TIME.
PLEASE MONITOR FUTURE FORECASTS AND STATEMENTS FOR UPDATED
INFORMATION ABOUT THIS SIGNIFICANT CHANGE IN THE WEATHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AND OTHER
SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 3:34 PM MSTWinter Storm WatchBYZCarbon, Park, Stillwater, Sweet Grass13 hr

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.